Medication Overuse (Analgesic Rebound) Headache

Introduction 

-Medication Overuse headache occurs when long-term use of analgesics is interrupted for a few hours. 

-The prevalence is higher in women than in men 

– Most common primary headache associated is migraine 

-the risk is high with butalbital, tylenol, aspirin, triptans,opioids, ergotamines, NSAIDS 

Symptoms & Signs 

-Patient experiences headaches when he or she goes a certain period of time without taking analgesics

Diagnosis 

-a history of analgesic use averaging more than two to three days per week (15 or more days per month) in association with chronic daily headache

Treatment 

-Discontinuation of the offending medication 

-Patient education 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.